A DHA (docosahexaenoic acid) overdose is likely to cause an upset stomach, but the symptoms can become much more serious than that. Your risk of bleeding, including dangerous internal bleeding, can be increased if you take too much DHA. Overdose treatment, if necessary, will probably consist of treating the symptoms that occur as a result of the overdose.
DHA (docosahexaenoic acid) is an omega-3 fatty acid often included in dietary supplements and infant formula. It is not known exactly what to expect from a DHA overdose, but it is likely that the effects will vary depending on the DHA dosage and whether it was taken with any medications, alcohol, or street drugs.
If you happen to overdose on DHA, seek medical attention immediately.
A DHA overdose is likely to cause stomach upset. More seriously, a DHA overdose could theoretically increase the risk of bleeding, including dangerous internal bleeding such as gastrointestinal bleeding or bleeding in the brain. This is based on information known about fish oil, which contains DHA along with other active components. Some researchers believe that taking DHA alone will not increase the risk of bleeding.
It is not known how to best treat a DHA overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, if an overdose caused bleeding, then supportive treatment would include medications or procedures to stop the bleeding.
It is important that you seek medical attention immediately if you believe that you may have overdosed on DHA.